Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hadenuff

3 life changes for the better - yet covered in acne???

Recommended Posts

Hi there everyone,

So glad to have found you!

I've never been blessed with great skin, but for the past 10 (im 35) years ive managed to keep it under control.

In Feb/ 10 I decided to do three things to change my life:

1) Gave up smoking 40 a day

2) Walk 6 miles per day - Swim 2 miles per day

3) Stop taking Depo Provera birth control.

I should be the healthiest I have been in my life, yet im covered in horrible acne all over my face (partic. jawline)chest, shoulders and upper arms? My doctor prescribed me Tetralysal 300 last week, not working as of yet, appreciate its very early days. Im in the UK so it seems that I have to sell my soul to him down below in order to get accutane!!

From what I have read giving up smoking and coming off birth control are both agressors for adult acne, I just find it so unfair, and wish to know how long I can expect this for.

My doctor is coy about answering my questions I guess he doesn't want me to moan about the side effects of coming off Depo( as I wasn't told) or want me to go back to smoking. Acne is not something they tell you about in smoking cessation.

I needs some answers though, so frustrating, feel like my body is conspiring against me!

Thanks for listening.

Link to comment
Share on other sites

Hi,

Found it rather easy to get on Roaccutane in London. Doxycycline failed for me for a month and then my Dermatologist put me on Roaccutane straight away. Diagnosed me with mild/moderate acne so Im not sure how serious yours is. I went private though and am paying for the pills... Id it works though I honestly dont care bout the costs.

Link to comment
Share on other sites

Hi hadenuff!

First, congrats on your healthy life changes. It's really tough to change bad habits so you should be proud! And I know how you feel- sometimes it's like I want to tell my body: "I do all this hard work and this is how you repay me?!"

But, give yourself time to adjust. It might be stress, it might just be that your body is trying to regain balance- especially when hormones are involved. So give this treatment time to work- but by all means, research, research and research. If you think your derm isn't on the right track, go to another one, or come in with your own suggestions. And take a full inventory of your life and the changes you made- for example, one guy on here started getting acne, and only realized a few months later that it coincided with the time he started to drink soy milk.

I know it's frustrating, but hang in there! Here you have people that know your pain and can help you get through it! :)

Take care!

akko

Link to comment
Share on other sites

Hi,

Depends on dose and duration. My last batch of 80mg (day) for 6 weeks cost me £234. I think you may be able to get it through the NHS but Im not entirely sure. I was honestly so desperate I just wanted it straight away and hassle free.

Had my GP refer me to a dermatologist and went from there. My work insurance covers the check ups and blood tests but not the pills.

Dose depends on body weight ie. 1mg per 1kg of weight is the general rule but some doctors go for higher or lower dose methods. I tarted on 20mg a month up to 40mg but was not working effectively but since I have stepped up to 80mg I am slowly seeing progress.

Link to comment
Share on other sites

Sorry that should have read 20mg a day up to 40mg a day for a month each. Then up to 80mg a day

Link to comment
Share on other sites

For sure, I did not even mention it to him and he started me on it. I have been on it just over 4 months and its starting to get there. Mine has not taking the usual course of progressively getting better after a few months but rather its gets better then worse, then a little better then worse. But month on month it is progressing. I think after a total of 6 months I should be pretty much right. Depending on the severity of your acne Roaccutane is definitely an option. I fear mine would have spiralled out of control without it and whilst it has been a battle I think with 6-8 more weeks I will have the results I want.

Link to comment
Share on other sites

the worst break out of my life occured when I stopped smoking. I don't know how long the intense breakouts last because I got sick of it all and went on accutane.

Link to comment
Share on other sites

Oh! Thanks for the info 03GT...

Dont want to speak to soon, but I think the tetralysal may be working, they are definately less painful and less angry looking today :) fingers crossed hey?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×